MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063801120
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a stone cone retrieval coil was about to be used during a ureteroscopic lithotripsy (ursl) procedure.Reportedly, the basket handle component falls off.The procedure was completed with another of the same device with no patient complications.Analysis of the returned device revealed that one of the basket wires was broken.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block d4, h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: device code a0401captures the reportable investigation results of basket wire break.Block h11: investigation results the returned segura hemi basket device was analyzed, and the handle returned in good condition.A visual evaluation noted that the device returned with the basket on its open position.It was also noted that the luer lock returned properly assembled on the luer connector.Microscopic examination was performed under magnification, and it was noticed that one of the basket wires was broken but was not fully detached.Functional examination was performed, and the basket was able to open and close.With the available information, boston scientific concludes that the reported event was not confirmed.Based on the analysis results, it was not possible to identify any evidence of the alleged issue on the device since the handle returned in good condition and also the luer lock returned properly assembled on the luer connector.Additionally, the evidence from the product record review did not identify a potential product quality issue.The reported issues could be related to handling and manipulation of the device during preparation, it is probable that an excess of force applied to the device such as operational factors could lead to break one of the basket wires.Additionally, the manufacturing process ensure the integrity and functionality of the device and would have captured if one of the basket wires were broken.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.

Brand Name
SEGURA HEMISPHERE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21713618
Report Number2124215-2025-19064
Device Sequence Number10071615
Product Code FFL
UDI-Device Identifier08714729341949
UDI-Public08714729341949
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063801120
Device Catalogue Number380-112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown